Skip to main content

On the identity of two q-discrete Painlevé equations and their geometrical derivation

Abstract

We show that two recently discovered q-discrete Painlevé equations are one and the same system. Moreover we provide a novel derivation of this q-discrete system based on transformations obtained with the help of affine Weyl groups.

[1 2 3 4 5 6 7 8 9 10 11 12 13]

References

  1. 1.

    Grammaticos B, Ramani A: On a novel q -discrete analogue of the Painlevé VI equation. Physics Letters. A 1999,257(5–6):288–292. 10.1016/S0375-9601(99)00296-0

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Grammaticos B, Ramani A: Generating discrete Painlevé equations from affine Weyl groups. Regular & Chaotic Dynamics 2005,10(2):145–152. 10.1070/RD2005v010n02ABEH000308

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Grammaticos B, Ramani A, Papageorgiou V: Do integrable mappings have the Painlevé property? Physical Review Letters 1991,67(14):1825–1828. 10.1103/PhysRevLett.67.1825

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Hietarinta J, Viallet C: Singularity confinement and chaos in discrete systems. Physical Review Letters 1998,81(2):325–328. 10.1103/PhysRevLett.81.325

    Article  Google Scholar 

  5. 5.

    Jimbo M, Sakai H: A q -analog of the sixth Painlevé equation. Letters in Mathematical Physics 1996,38(2):145–154. 10.1007/BF00398316

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Kajiwara K, Noumi M, Yamada Y: Discrete dynamical systems with symmetry. Letters in Mathematical Physics 2002,60(3):211–219. 10.1023/A:1016298925276

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Masuda T: On the rational solutions of q -Painlevé V equation. Nagoya Mathematical Journal 2003, 169: 119–143.

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Okamoto K: Sur les feuilletages associés aux équations du second ordre à points critiques fixes de P. Painlevé. Japanese Journal of Mathematics. New Series 1979,5(1):1–79.

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Quispel GRW, Roberts JAG, Thompson CJ: Integrable mappings and soliton equations. II. Physica D. Nonlinear Phenomena 1989,34(1–2):183–192. 10.1016/0167-2789(89)90233-9

    MathSciNet  Article  MATH  Google Scholar 

  10. 10.

    Ramani A, Ohta Y, Satsuma J, Grammaticos B: Self-duality and Schlesinger chains for the asymmetric d - P II and q - P III equations. Communications in Mathematical Physics 1998,192(1):67–76. 10.1007/s002200050291

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Ramani A, Willox R, Grammaticos B, Carstea AS, Satsuma J: Limits and degeneracies of discrete Painlevé equations: a sequel. Physica A: Statistical and Theoretical Physics 2005,347(1–4):1–16.

    MathSciNet  Article  Google Scholar 

  12. 12.

    Sakai H: Rational surfaces associated with affine root systems and geometry of the Painlevé equations. Communications in Mathematical Physics 2001,220(1):165–229. 10.1007/s002200100446

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Takenawa T: Weyl group symmetry of type in the q -Painlevé V equation. Funkcialaj Ekvacioj. Serio Internacia 2003,46(1):173–186. 10.1619/fesi.46.173

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to B Grammaticos.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Grammaticos, B., Ramani, A. & Takenawa, T. On the identity of two q-discrete Painlevé equations and their geometrical derivation. Adv Differ Equ 2006, 036397 (2006). https://doi.org/10.1155/ADE/2006/36397

Download citation

Keywords

  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Functional Equation
\